Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 9, NWS Shreveport, LA

April 7, 2014Gregg County, Texas

NWS Shreveport, LA issued this river flood warning at Apr 7, 2014, 8:09 AM CDT for Gregg County, Texas. It took effect at Apr 7, 2014, 10:33 AM CDT. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
Apr 7, 2014, 8:09 AM CDT (13:09 UTC)
In effect from
Apr 7, 2014, 10:33 AM CDT
Expired
Apr 9, 2014, 10:00 AM CDT
In force
47 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rabbit Creek at Kilgore (KLGT2).

Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WGUS44 KSHV 071309
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 AM CDT MON APR 7 2014

TXC183-081309-
/O.NEW.KSHV.FL.W.0009.140407T1533Z-140409T1500Z/
/KLGT2.1.ER.140407T1533Z.140407T1800Z.140408T0300Z.NO/
809 AM CDT MON APR 7 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RABBIT CREEK AT KILGORE TEXAS.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 730 AM MONDAY THE STAGE WAS 8.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS MONDAY MORNING AND CONTINUE
  TO RISE TO NEAR 11.2 FEET THIS MONDAY AFTERNOON.  THE CREEK WILL FALL 
  BELOW FLOOD STAGE BY LATE THIS MONDAY EVENING.
* IMPACT...MINOR LOWLAND FLOODING.  SOME PETROLEUM INSTALLATIONS WILL BE
  BREIFLY CUT OFF BY HIGH WATER.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$
1 follow-up statement
899 
WGUS84 KSHV 081211
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 AM CDT TUE APR 8 2014

TXC183-081241-
/O.CAN.KSHV.FL.W.0009.000000T0000Z-140409T1500Z/
/KLGT2.1.ER.140407T1800Z.140407T1845Z.140407T2020Z.NO/
711 AM CDT TUE APR 8 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE RABBIT CREEK AT KILGORE TEXAS.
* AT 710 AM TUESDAY THE STAGE WAS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT 4 PM MONDAY.
* FLOOD STAGE IS 10 FEET. 
* FORECAST...THE CREEK WILL CONTINUE TO FALL TO 7.4 FEET BY WEDNESDAY
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 7:16 AM CDT, 53 minutes earlier.

Area forecast discussion, Apr 7, 7:16 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 AM CDT MON APR 7 2014

.UPDATE...

TO INCLUDE AVIATION DISCUSSION FOR THE 07/12Z TERMINAL FORECAST.

&&

.AVIATION...

IFR AND MVFR FLIGHT CATEGORIES EARLY THIS MORNING WILL BE LIFTING
TO BECOME MOSTLY ALL MVFR CATEGORIES THE MID TO LATE MORNING...
THEN RETURNING TO VFR FOR THE MID DAY TO EARLY AFTERNOON HOURS.
VFR CONDITIONS ARE EXPECTED TO REMAIN FOR MOST LOCATIONS UNTIL
AROUND 08/05Z FOR SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...
AND THEN BETWEEN 08/07Z TO 08/09Z FOR EAST AND NORTHEAST TEXAS AND
NORTHWEST AND NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS.
THIS AS OUR NEXT UPPER TROUGH OF LOW PRESSURE MOVES ACROSS THE
FOUR STATE REGION. SHOWERS AND ISOLATED THUNDERSTORMS WILL
DEVELOP WITH THE UPPER SYSTEM INTO NEAR THE END OF THE FORECAST
PACKAGE NEAR 08/12Z. /06/

&&

.PREV DISCUSSION... /ISSUED 505 AM CDT MON APR 7 2014/

DISCUSSION...
IN WAKE OF SOME MUCH NEEDED RAINFALL...A LIGHT NW FLOW IS ON THE
SURFACE...BUT A BIT MORE WIND WITH SOME LIGHT GUSTS INTO THE TEENS
ALONG AND AHEAD OF A SPOKE OF THE UPPER LOW. MUCH OF THE WESTERN
COUNTY WARNING AREA IS UNDER AN EXPANDING MID LEVEL DRY SLOT NOW
THAT WILL SOON MAKE FOR QUIET DAY WEATHER WISE AREA WIDE. OUR AIR
TEMPERATURES ARE IN THE 40S FOR MOST BUT STILL SOME LOW 50S AHEAD
OF THE SURFACE GUSTS THAT EXTEND FROM S AR IN THE N CENTRAL LA AND
TOLEDO BEND COUNTRY ALONG THAT SPOKE. LIGHT RAIN WITH SOME PATCHY
FOG STILL OCCURRING AT A FEW SITES OVER THE EAST TOO FOR ANOTHER
COUPLE OR FEW HOURS AT MOST.

THE WATER VAPOR SHOWS THE UPPER LEVEL LOW OVER MO AND OK WITH MORE
ENERGY MOVING DOWN TOWARD THE TX/OK PANHANDLES NOW FROM OVER
CO/NM. THIS WILL WRAP UP WHAT IS LEFT OF THIS SYSTEM WHILE
DEEPENING THE TROUGH DOWN OVER S TX BY TONIGHT. THE COLD AIR ALOFT
WILL BRING BACK THE CHANCE OR SLIGHT CHANCE FOR ISOLATED
THUNDERSTORMS WHICH WILL BE ENDING DURING THE DAY TOMORROW FROM
WEST TO EAST. ADDITIONAL RAINFALL TOTALS WILL GENERALLY REMAIN
BELOW A TENTH OF AN INCH.

THE REST OF THE WEEK AND INTO THE WEEKEND LOOK DRY BEFORE THE NEXT
BIG UPPER STORM AND COLD FRONT EDGE THIS WAY LATE NEXT WEEKEND AND
EARLY NEXT WEEK. MAV/MEX REASONABLE ALONG THE WAY AND GENERALLY
BLENDED ALONG THE WAY IN OUR LONG RANGE. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  50  68  43  74 /  10  40  30   0   0
MLU  66  48  67  41  71 /  20  30  40   0   0
DEQ  64  45  67  36  72 /  20  30  20   0   0
TXK  63  49  67  42  71 /  10  40  20   0   0
ELD  64  46  65  39  70 /  20  40  30   0   0
TYR  65  47  67  43  74 /  10  20  10   0   0
GGG  65  48  68  42  74 /  10  30  10   0   0
LFK  68  50  70  43  76 /  10  20  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Apr 7, 5:59 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 AM CDT MON APR 7 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
559 AM CDT MON APR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS...FOR NORTH
LOUISIANA...FOR EAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT
AS THE UPPER LOW BEGINS TO MOVE OVER THE FOUR STATE AREA.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ENDING DURING TUESDAY
AS THE UPPER LOW MOVES EAST AWAY FROM THE FOUR STATE AREA. THE
BALANCE OF THE WORK WEEK WILL BE SEASONAL AND DRY WITH OUR NEXT
STORM SYSTEM ARRIVING DURING NEXT WEEKEND. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 6:04 AM CDTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby49 hr
Apr 7, 6:32 AM CDTRiver Flood WarningSHVSabine, San Augustine41 hr

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.